Table of Contents
International Journal of Combinatorics
Volume 2011 (2011), Article ID 659567, 14 pages
http://dx.doi.org/10.1155/2011/659567
Research Article

Strong Trinucleotide Circular Codes

1Equipe de Bioinformatique Théorique, FDBT, LSIIT (UMR UdS-CNRS 7005), Université de Strasbourg, Pôle API, boulevard Sébastien Brant, 67400 Illkirch, France
2Consiglio Nazionale delle Ricerche, Unità di Firenze, Dipartimento di Matematica “U.Dini”, Istituto di Analisi dei Sistemi ed Informatica “Antonio Ruberti”, viale Morgagni 67/A, 50134 Firenze, Italy
3Université de Marne-la-Vallée, 5 boulevard Descartes, 77454 Marne-la-Vallée Cedex 2, France

Received 5 February 2011; Accepted 25 April 2011

Academic Editor: Toufik Mansour

Copyright © 2011 Christian J. Michel and Giuseppe Pirillo. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Berstel and D. Perrin, Theory of Codes, vol. 117 of Pure and Applied Mathematics, Academic Press, London, UK, 1985.
  2. J.-L. Lassez, “Circular codes and synchronization,” International Journal of Computer and Information Sciences, vol. 5, no. 2, pp. 201–208, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. F. H. C. Crick, J. S. Griffith, and L. E. Orgel, “Codes without commas,” Proceedings of the National Academy of Sciences of the United States of America, vol. 43, pp. 416–421, 1957. View at Publisher · View at Google Scholar
  4. S. W. Golomb, B. Gordon, and L. R. Welch, “Comma-free codes,” Canadian Journal of Mathematics, vol. 10, pp. 202–209, 1958. View at Google Scholar · View at Zentralblatt MATH
  5. S. W. Golomb, L. R. Welch, and M. Delbrück, “Construction and properties of comma-free codes,” Biologiske Meddel Danske Vidensk Selsk, vol. 23, no. 9, pp. 1–34, 1958. View at Google Scholar
  6. D. G. Arquès and C. J. Michel, “A complementary circular code in the protein coding genes,” Journal of Theoretical Biology, vol. 182, no. 1, pp. 45–58, 1996. View at Publisher · View at Google Scholar
  7. A. J. Koch and J. Lehmann, “About a symmetry of the genetic code,” Journal of Theoretical Biology, vol. 189, no. 2, pp. 171–174, 1997. View at Publisher · View at Google Scholar
  8. M.-P. Béal and J. Senellart, “On the bound of the synchronization delay of a local automaton,” Theoretical Computer Science, vol. 205, no. 1-2, pp. 297–306, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. F. Bassino, “Generating functions of circular codes,” Advances in Applied Mathematics, vol. 22, no. 1, pp. 1–24, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. N. Štambuk, “On circular coding properties of gene and protein sequences,” Croatica Chemica Acta, vol. 72, no. 4, pp. 999–1008, 1999. View at Google Scholar
  11. R. Jolivet and F. Rothen, “Peculiar symmetry of DNA sequences and evidence suggesting its evolutionary origin in a primeval genetic code,” in 1st European Workshop Exo-/Astro-Biology, P. Ehrenfreund, O. Angerer, and B. Battrick, Eds., no. 496, pp. 173–176, Noordwijk, The Netherlands, May 2001.
  12. G. Frey and C. J. Michel, “Circular codes in archaeal genomes,” Journal of Theoretical Biology, vol. 223, no. 4, pp. 413–431, 2003. View at Publisher · View at Google Scholar
  13. C. Nikolaou and Y. Almirantis, “Mutually symmetric and complementary triplets: differences in their use distinguish systematically between coding and non-coding genomic sequences,” Journal of Theoretical Biology, vol. 223, no. 4, pp. 477–487, 2003. View at Publisher · View at Google Scholar
  14. E. E. May, M. A. Vouk, D. L. Bitzer et al., “An error-correcting framework for genetic sequence analysis,” Journal of The Franklin Institute, vol. 341, pp. 89–109, 2004. View at Publisher · View at Google Scholar
  15. G. Frey and C. J. Michel, “Identication of circular codes in bacterial genomes and their use in a factorization method for retrieving the reading frames of genes,” Computational Biology and Chemistry, vol. 30, no. 2, pp. 87–101, 2006. View at Publisher · View at Google Scholar
  16. J.-L. Lassez, R. A. Rossi, and A. E. Bernal, “Crick's hypothesis revisited: the existence of a universal coding frame,” in Proceedings of the 21st International Conference on Advanced Information Networking and Applications Workshops/Symposia (AINAW '07), vol. 2, pp. 745–751, 2007. View at Publisher · View at Google Scholar
  17. G. Pirillo, “A characterization for a set of trinucleotides to be a circular code,” in Determinism, Holism, and Complexity, C. Pellegrini, P. Cerrai, P. Freguglia et al., Eds., Kluwer, Boston, Mass, USA, 2003. View at Google Scholar
  18. C. J. Michel, G. Pirillo, and M. A. Pirillo, “Varieties of comma-free codes,” Computers & Mathematics with Applications, vol. 55, no. 5, pp. 989–996, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. G. Pirillo, “A hierarchy for circular codes,” Theoretical Informatics and Applications. Informatique Théorique et Applications, vol. 42, no. 4, pp. 717–728, 2008. View at Google Scholar · View at Zentralblatt MATH
  20. M. V. José, T. Govezensky, J. A. García, and J. R. Bobadilla, “On the evolution of the standard genetic code: vestiges of critical scale invariance from the RNA world in current prokaryote genomes,” PLoS One, vol. 4, no. 2, Article ID e4340, 2009. View at Publisher · View at Google Scholar
  21. G. Pirillo, “Some remarks on prefix and suffix codes,” Pure Mathematics and Applications, vol. 19, no. 2-3, pp. 53–59, 2008. View at Google Scholar
  22. G. Pirillo, “Non sharing border codes,” Advances in Applied Mathematics, vol. 3, no. 2, pp. 215–223, 2010. View at Google Scholar · View at Zentralblatt MATH
  23. C. J. Michel, G. Pirillo, and M. A. Pirillo, “A relation between trinucleotide comma-free codes and trinucleotide circular codes,” Theoretical Computer Science, vol. 401, no. 1–3, pp. 17–26, 2008. View at Publisher · View at Google Scholar
  24. A. Lascoux and M.-P. Schützenberger, “Schubert polynomials and the Littlewood-Richardson rule,” Letters in Mathematical Physics, vol. 10, no. 2-3, pp. 111–124, 1985. View at Publisher · View at Google Scholar